Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 6, NWS San Angelo, TX

April 12, 201821 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 12, 2018, 2:16 PM CDT for 21 counties in Texas. It took effect at Apr 13, 2018, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 2:16 PM CDT (19:16 UTC)
In effect from
Apr 13, 2018, 10:00 AM CDT
Expired
Apr 13, 2018, 10:00 PM CDT
In force
12 hr
Issued by
NWS San Angelo, TX
All 21 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

850 
WWUS74 KSJT 121916
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
216 PM CDT Thu Apr 12 2018

...STRONG WEST WINDS EXPECTED ON FRIDAY...

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-130400-
/O.NEW.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD
216 PM CDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 10 AM to 7 PM CDT Friday. 

* TIMING...Late Friday morning through early Friday evening. 

* WINDS... West winds 25 to 35 mph with gusts 40 to 50 mph. 

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles on north/south roadways. Unsecured lightweight
  objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
358 
WWUS74 KSJT 130223
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
923 PM CDT Thu Apr 12 2018

...STRONG WEST WINDS EXPECTED ON FRIDAY...

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-131100-
/O.CON.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD
923 PM CDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT
FRIDAY...

* TIMING...Late Friday morning through early Friday evening.

* WINDS... West winds 30 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles on north/south roadways. Unsecured 
  lightweight objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater 
are expected. Winds this strong can make driving 
difficult...especially for high profile vehicles. Use extra 
caution.

&&

$$
872 
WWUS74 KSJT 130928
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
428 AM CDT Fri Apr 13 2018

...STRONG WEST WINDS TODAY...

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-140000-
/O.CON.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD
428 AM CDT Fri Apr 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...Late Friday morning through early Friday evening.

* WINDS... West winds 30 to 35 mph with gusts 40 to 50 mph.

* IMPACTS...Hazardous driving conditions, especially for high
  profile vehicles on north/south roadways. Unsecured lightweight
  objects may become airborne. Power lines may arc or get blown
  down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
871 
WWUS74 KSJT 132359
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
659 PM CDT Fri Apr 13 2018

...STRONG WEST WINDS CONTINUE THIS EVENING...

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-168-140300-
/O.EXT.KSJT.WI.Y.0006.000000T0000Z-180414T0300Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, 
STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, 
CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD
659 PM CDT Fri Apr 13 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...Through 10 PM.

* WINDS... West to northwest winds 25 to 35 mph with gusts 45 
  mph.

* IMPACTS...Hazardous driving conditions, especially for high 
  profile vehicles on north/south roadways. Unsecured 
  lightweight objects may become airborne. Power lines may arc 
  or get blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater
are expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:21 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 12, 12:21 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1221 PM CDT Thu Apr 12 2018

.AVIATION...
/18Z TAFS/

VFR conditions are expected for the remainder of Thursday across
all of the terminals. Meanwhile, breezy and gusty conditions are
expected to continue as well. In fact, wind speeds will generally
increase as the forecast period goes on. Winds will shift from a
southwest wind to more of a southeasterly wind. Otherwise, KBBD,
KSOA, and KJCT could see some MVFR conditions on Friday morning
for a few hours.

Lastly, models continue to show some indications of
showers and thunderstorms across the area beginning around 5Z or
so. However, confidence in the occurrence and coverage of the
activity is a bit low at this time. For now, this has been left
out of the TAFs and may be added in the next issuance when
confidence will be higher.

&&

.PREV DISCUSSION... /issued 629 AM CDT Thu Apr 12 2018/

AVIATION...
/12Z TAFS/

Expect mainly VFR conditions today and this evening across West
Central Texas. Stratus will return to the Heartland and Northwest
Hill Country late tonight and going with MVFR ceilings at the
KBBD/KJCT terminals by 07-08Z Friday. The winds will be from the
south to southwest with gusts of 25 to 30 knots.  21

PREV DISCUSSION... /issued 512 AM CDT Thu Apr 12 2018/

SHORT TERM...
(Today and Tonight)

Dry, windy, and very warm forecast to continue for today and
tonight, as south winds continue to increase. Dryline will surge
east into the area this afternoon, reaching a Haskell to Merkel to
Robert Lee line by late afternoon, possibly a little further east.
Strong west winds behind the dryline will allow temperatures to soar
into the mid to upper 90s, while areas ahead of the dryline will
stay in the upper 80s and lower 90s.

For tonight, low level moisture will increase across the
area(dewpoints in the upper 50s to mid 60s) as low level southerly
flow continues. Also, low clouds will develop across the eastern 2/3
of the area after midnight. A few thunderstorms are possible mainly
across the Heartland, but a strong mid level cap may win out. The
Texas Tech WRF is the most aggressive CAM model for convection. Lows
will be in the mid to upper 60s.

LONG TERM...
(Friday through Wednesday)

A powerful upper low currently moving onshore across the Pacific
Northwest will be centered across the Central Plains by Friday
afternoon. An associated deepening surface low will help to push
the dry line through most of the CWA by the late morning and
early afternoon hours. Will continue to carry of slight chance of
thunderstorms Friday morning across the northeast Hill Country and
Heartland where moisture levels are highest.

The combination of a tightening pressure gradient across west
Texas and 850 mb winds of 30 to 40 knots mixing to the surface
will lead to very gusty westerly winds in the afternoon on Friday.
With relative humidities dropping into the teens, extremely
critical fire weather conditions are likely across much of the
area. Please see the fire discussion below for further details. A
wind advisory will also be needed as we closer to this event.
Otherwise, it will not be as warm as what we see on Thursday with
highs mainly in the upper 70s to mid 80s.

The above mentioned upper trough will send a Pacific front south
across the area Friday night and Saturday morning resulting in
much cooler temperatures on Saturday. Highs will mainly be in the
60s with lows on Sunday morning in the mid to upper 30s. A warming
trend will commence on Monday as southerly low level flow returns
and mid to upper level ridging builds in across west Texas.
Conditions look dry through mid week with the ridge in control.

FIRE WEATHER...
With the low humidity values, gusty southwest winds, and above
normal temperatures, much of West Central Texas will see elevated to
critical fire weather conditions for this afternoon. Areas behind
the dryline across the northwest Concho Valley and western Big
Country has a Red Flag Warning in effect from 2 PM to 9 PM as
humidity values drop into the 15 to 20 percent range and 20 foot
winds increase to around 20 mph.

Friday still looks to have the potential for very dangerous fire
weather conditions. Dryline will surge east and through the area by
mid afternoon. West winds increase, reaching over 30 mph for much of
the area for Friday afternoon. Gusts will be even higher, likely
over 50 mph. Humidities will tank as well, falling into the 5 to 15
percent range. Some concern in just when some high clouds will move
across the area, which would inhibit wind speeds some, but not
enough to stop us from issuing a Red Flag Warning for all areas from
10 AM to 10 PM Friday. Some areas have greened up to some degree,
but not enough to prevent extreme fire behavior in many areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 92  66  78  41 /   5  20   5   0
San Angelo 	 94  66  81  42 /   5  20   5   0
Junction 	 89  68  86  42 /   5  20  10  10
Brownwood 	 91  67  82  42 /   0  30  10   5
Sweetwater 	 95  66  77  41 /   0  20   5   0
Ozona      	 89  64  81  43 /   5  20   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 10 PM CDT Friday for Brown-
Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-
Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-
Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green.

Red Flag Warning until 9 PM CDT this evening for Fisher-Haskell-
Jones-Nolan-Sterling.

&&

41
Hazardous weather outlook, Apr 12, 4:29 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
429 AM CDT Thu Apr 12 2018

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-130930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
429 AM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Elevated to critical fire weather conditions are likely across
the western half of West Central Texas this afternoon, as
southwest winds become gusty and humidity levels drop to 15 to 20
percent.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Critical to extreme fire weather conditions are likely Friday
due to strong west winds and very dry conditions. Wind gusts may
exceed 50 mph on Friday afternoon, with humidity values falling
to 5 to 15 percent. Any fires that develop will likely spread
rapidly. Outdoor burning is not recommended.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:49 PM CDTRed Flag WarningSJTFisher, Haskell, Jones, Nolan, Sterling23 hr
Apr 12, 4:15 AM CDTRed Flag WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more42 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.